Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 10, NWS Northern Indiana

February 6, 20195 counties in Indiana

NWS Northern Indiana issued this river flood warning at Feb 6, 2019, 11:20 AM EST for 5 counties in Indiana. It took effect at Feb 6, 2019, 6:34 PM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 6, 2019, 11:20 AM EST (16:20 UTC)
In effect from
Feb 6, 2019, 6:34 PM EST
Expired
Feb 10, 2019, 3:15 AM EST
In force
3 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 10.80 ft at Feb 6, 2019, 4:00 PM EST.

actionminormoderate5101502/0602/0702/0802/0902/1002/11
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 6, 6:29 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 6, 6:29 AM EST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
629 AM EST Wed Feb 6 2019

.SYNOPSIS...
Issued at 1255 AM EST Wed Feb 6 2019

Rain will taper from west to east this morning into early this
afternoon. After a lull in the rain this afternoon, rain chances
will increase again tonight and especially on Thursday. Some
locally heavy rainfall is possible on Thursday. Rain will shift
off to the east Thursday night as much colder air filters back
into the region. Highs temperatures today will range from around
40 across southern Lower Michigan to the low 50s across portions
of northeast Indiana and northwest Ohio south of Route 24. Very
mild conditions are in store for Thursday before cold air
overspreads the region Thursday night and Friday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 409 AM EST Wed Feb 6 2019

Warmer air was continuing to spread north over a very shallow
cold wedge of air. Overnight aircraft/AMDAR soundings really
impressive with the warm layer (9.1C @ FWA; 8C @ CHI and 6C over
LAN); so supercooled rain is not expected given a shallow cold
layer. Have been handling this with a Special Weather Statement
for these early morning winter weather concerns. Surface temps
had dipped to 32F in a few spots near the Michigan border, but
were generally 33-34F over far southern Lower Michigan into
northern Indiana and northwest Ohio. Pavement temps per sensor
data just above freezing across the I-80 Tollway, so really don't
see much of an ice threat early this morning. The should be a
short break in the rain this afternoon before much warmer air
spreads back north along with periods of rain.

In this regard, in addition to wintry weather, the likelihood of
general river flooding and some flooding of lowlands will increase
as the main low moves northeast into the Upper Great Lakes region.
Concerns persist that moderate to some heavy rainfall with a high
runoff potential will bring rises on rivers and likely will send
at least some of them in flood, especially those in the Upper
Wabash and the Maumee basins. Flooding of lowlands will become
more exacerbated, especially those more prone to flood.

&&

.LONG TERM...(Thursday night through Tuesday)
Issued at 409 AM EST Wed Feb 6 2019

Flooding potential will continue into the weekend as runoff
persists. Otherwise, cold air will spread over the region for
this weekend. There will be a sharp drop in temperatures Thursday
night behind the cold front. Rapid ice formation is likely on any
wet surfaces including roads, bridges, sidewalks and overpasses.
There will be a weak lake response Friday with the chance for snow
showers, but little snow accumulation is expected. Saturday will
be mostly sunny but cold as a ridge of high pressure moves over
the area. A mix of rain and snow is possible early next week as
the pattern becomes more unsettled.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 622 AM EST Wed Feb 6 2019

Rain will taper off this morning as a brief intrusion of slightly
drier low level air works across northern Indiana later this
morning in wake of a weak, highly sheared short wave. The frontal
zone associated with this wave will stall across the area, with a
sharp low level inversion remaining in place through most of this
forecast period offering limited optimism for significant
improvements. IFR and LIFR conditions early this morning should
persist with increasing trend to increased fog after 12Z as
inverted sfc trough tracks across the area. Upstream vsbys across
northeast Illinois have dropped over the past few hours along and
immediately behind this trough, with several stations reporting
vsbys less than 1/2SM. Expecting improvement in this vsbys from
west to east during the mid to late morning hours as this sfc
trough slips east. The lull in the rain chances this afternoon
will be short-lived with more rain expected late tonight into
Thursday. IFR or lower end MVFR conditions are expected late this
afternoon, but should deteriorate again this evening back to IFR
or LIFR. Light east/southeast winds to begin the period will shift
west-northwest later this morning with passage of this inverted
sfc trough.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 6, 5:51 AM EST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
551 AM EST Wed Feb 6 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-071100-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
551 AM EST Wed Feb 6 2019 /451 AM CST Wed Feb 6 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Several rivers in action stage will continue to rise and may lead to
flooding tonight due to runoff from recent rains and snowmelt. Ice
jams are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A flash freeze is likely Thursday night as much colder air spreads
back across the area.

Rainfall through Thursday is expected to bring flooding on several
rivers and flooding of some lowlands into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:57 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke21 days
Feb 6, 11:20 AM ESTRiver Flood WarningIWXAllen35 hr
Feb 6, 11:20 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Feb 6, 11:20 AM ESTRiver Flood WarningIWXAdams, Allen4 days
Feb 6, 11:20 AM ESTRiver Flood WarningIWXAdams, Wells4 days
Feb 6, 11:20 AM ESTRiver Flood WarningIWXDefiance, Henry4 days
Feb 6, 11:20 AM ESTRiver Flood WarningIWXWilliams4 days

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.